MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CANCELLOUS BONE SCREW FLAT HEAD Ø 6,5 L 35; HIP CANCELLOUS BONE SCREW

MEDACTA INTERNATIONAL SA CANCELLOUS BONE SCREW FLAT HEAD Ø 6,5 L 35; HIP CANCELLOUS BONE SCREW
Catalog Number 01.26.65.35
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 20 may 2019.Lot 153636: (b)(4) items manufactured and released on 23-sep-2015.Expiration date: 2020-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Visual inspection performed by r&d project manager: the screw is broken in the base of the head with a cut orthogonal to the axis of the screw.From the received piece it is not possible to determine the root cause of the event with certainty; a possible reason can be related to a high bending moment applied to the screw during its insertion.
 
Event or Problem Description
Cancellous bone screw flat head broke during the process of adjusting the screw.The body of the screw remained in the acetabulum and it was not possible to take it out.The surgeon reviewed that no part of the body of the screw was out, avoiding some touch / rub when the liner hc uhmwpe was implanted.The surgery completed successfully, the body of the screw was well seated.

Brand Name
CANCELLOUS BONE SCREW FLAT HEAD Ø 6,5 L 35
Common Device Name
HIP CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8631622
Report Number3005180920-2019-00397
Device Sequence Number1858378
Product Code LZO
UDI-Device Identifier07630030808357
UDI-Public07630030808357
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number01.26.65.35
Device Lot Number153636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR